# SDR CALA0001808

- Difficulty date: November 18, 2000
- Submitted: November 22, 2000
- Operation: Air carrier
- Aircraft: N37882
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48027
- Aircraft time: 49,403 hours, 39,292 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Discharged
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NLG WOULD NOT RETRACT AFTER TAKEOFF FROM DTW.  THE NOSE GEAR INDICATED UNSAFE AND A LOUD MECHANICAL CLUNKING NOISE WAS HEARD.  THE GEAR WAS CYCLED WITH NO CHANGE IN RESULTS.  THE GROUND CONTROL ALSO REVERTED TO THE GROUND MODE.  THE AIRCRAFT WAS DIVERTED TO CLE WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NOSE GEAR STRUT FLAT.  THE NOSE GEAR SHRADER VALVE WAS REPLACED AND A FULL SERVICE WAS PERFORMED ON THE NOSE GEAR STRUT.  THE GEAR WAS SWUNG AND OPERATION CHECKED GOOD IAW MM 32-21-02, 32-30-00, PAGES 201-206, AND 07-11-00, PAGES 201-220.
